Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 6, 2021, 5:08 PM CDT for Franklin County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 6, 2021, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 40
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 68 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321
WWUS84 KHUN 062208
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
508 PM CDT Fri Aug 6 2021
ALZ003-062300-
Franklin AL-
508 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of western Franklin
County through 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Bay, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Red Bay, Belgreen, Vina, Pleasant Site, Pogo, Cedar Creek Reservoir,
Atwood, Dempsey, Little Bear Creek Reservoir and Halltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3456 8814 3458 8804 3458 8795 3443 8778
3432 8807 3432 8816 3435 8817
TIME...MOT...LOC 2208Z 244DEG 14KT 3442 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KDWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:20 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 6, 2:20 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 220 PM CDT Fri Aug 6 2021 .NEAR TERM...(Tonight) Issued at 220 PM CDT Fri Aug 6 2021 An upper-level trough moving through will help push the boundary to our west eastward across our area overnight. This may allow for some showers and thunderstorms to continue through the overnight hours into Saturday morning. Cloud cover in any case should keep fog from developing overnight. .SHORT TERM...(Saturday through Sunday) Issued at 220 PM CDT Fri Aug 6 2021 We'll still have a baroclinic zone over the area on Saturday as the back side of the upper level trough moves through, meaning we'll continue to see a few showers and thunderstorms through the day on Saturday, but especially during the afternoon and evening hours. High pressure will be building in from the west, though, which will bring an end to the showers on Saturday evening. A drier, warmer day will be on tap for Sunday with building upper-level heights and high pressure over the region. .LONG TERM...(Sunday night through Thursday) Issued at 220 PM CDT Fri Aug 6 2021 High pressure continues to build over the Southeast through early next week, leading to warmer temperatures with highs back up into the lower 90s. We tap back into the Gulf moisture by Monday, bringing back chances for showers and thunderstorms each afternoon and evening through the end of next week, in our typical summer pattern. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 101 PM CDT Fri Aug 6 2021 While VFR conds will likely prevail at the terminals until after sunset, showers and storms are beginning to develop in the vicinity of the terminals at this hour. Brief reductions to MVFR/IFR are possible in storms that directly impact the terminals, but overall, coverage should remain scattered through this evening. A lull in activity is expected overnight, and then towards daybreak, showers and storms will again develop across NE AL, spreading Wwrd through the day. Included PROB30 at KHSV but not at MSL, with the thinking that the coverage will be less than VCTS by this time tomorrow there. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...McCoy SHORT TERM...McCoy LONG TERM...McCoy AVIATION...12 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 6, 2:26 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 226 PM CDT Fri Aug 6 2021 ALZ001>010-016-TNZ076-096-097-071030- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 226 PM CDT Fri Aug 6 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Chances for thunderstorms will continue on Saturday, and each day from Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Aug 6, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
508 PM CDT Fri Aug 6 2021
ALZ003-062300-
Franklin AL-
508 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of western Franklin
County through 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Bay, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Red Bay, Belgreen, Vina, Pleasant Site, Pogo, Cedar Creek Reservoir,
Atwood, Dempsey, Little Bear Creek Reservoir and Halltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3456 8814 3458 8804 3458 8795 3443 8778
3432 8807 3432 8816 3435 8817
TIME...MOT...LOC 2208Z 244DEG 14KT 3442 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KDWNearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.